NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 2, 2014
Pharmacy and Medications
Has anybody complained about hair loss using Simvastatin
Alopecia, or hair loss, can occur with simvastatin use, but it is very rare. Less than 1% of people experience this side effect, so if you are having hair loss it might be from age or genetic reasons.
If you are concerned about this possible side effect, another drug, Crestor (rosuvastatin) has not had any reports of hair loss and your primary care doctor may consider changing your medication.
Kelly Jensen, Ohio Northern University PharmD Candidate, 2012
Source used: Simvastatin [monograph on the internet]. Lexi-Comp, Inc. [Accessed 28 Sept 2011]. Available from http://www.crlonline.com/.
David Baker, PharmD, DABAT
Formerly, Clinical Assistant Professor of Pharmacy
College of Medicine
The Ohio State University